Texas, 2023

Drought in Texas, November 1 to 13, 2023

November 1 to 13, 2023 · NWS FWD · 7 events in 7 counties and zones

Severe to extreme drought conditions continued to impacts portions of North Texas and western Central Texas into the month of November. Drought conditions improved by the middle of the month after beneficial rainfall was received.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Severe to extreme drought conditions continued to impacts portions of North Texas and western Central Texas into the month of November. Drought conditions improved by the middle of the month after beneficial rainfall was received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 31, 11:51 PM CST, 9 minutes earlier.

Area forecast discussion, Oct 31, 11:51 PM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1251 AM CDT Wed Nov 1 2023

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Mid Week/

A Freeze Warning remains in effect through 9 am this first
morning of November, as northerly winds around 10 mph becoming
light northeast or calm by sunrise. As the broad surface ridge
slides southeast through the area, light east/northeast winds will
become south-southeast 5 to 10 mph this afternoon. Dry northwest
flow aloft will provide yet another sunny day with highs in the
50s after frosty early morning in the mid 20s to lower 30s.
Warmest temperatures will be across western North Texas and
Central Texas where highs warm up into the mid and upper 50s. Just
another beautiful, sunny Fall day to begin November.

An approaching nebulous shortwave arrives late tonight to dampen
flow aloft into a more zonal configuration. Outside of some of
passing cirrus, lower levels will remain extremely dry with
southerly winds 5 to 10 mph. The slight increase in dew point
temperatures overnight and the south winds will hold temperatures
up into the lower to mid 30s, though a few East Texas areas could
still fall into the upper 20s.

Another shortwave disturbance aloft will help to deepen low
pressure off the New Mexico/Colorado Lee and increase southerly
winds to between 10 to 15 mph. Highs will warm into the mid 50s
east to the lower 60s west with just scattered high clouds passing
overhead.

05/Marty

&&

.LONG TERM... /Issued 259 PM CDT Tue Oct 31 2023/
/Wednesday Night Through Mid-Week/

After another cold start to the day on Thursday with morning lows
once again close to freezing, high pressure begins to move off to
the east with southerly winds and a gradual warming trend ensuing.
Near seasonable temperatures on Friday will give way to
temperatures 10-15 degrees above normal by the end of the weekend.

A weak shortwave push across the region late in the weekend with
an increase in high clouds but that is about it as the
atmospheric column remains quite dry. The only exception may be
over the far eastern and northeastern counties where a few
sprinkles are possible.

Otherwise, the next front looks to push through the area on
Tuesday with little fanfare. Temperatures will cool a bit behind
the front but still look to be 5-10 degrees above normal.

WILEY

&&

.AVIATION... /NEW/
/06z TAF/

VFR/SKC with a surface high sliding ESE across the region later
after 12z. N winds 8-10 kts will become NE around 5 kts after 12z
before becoming light SE by 18z and beyond.

Flow rates at DFW should be good with S expected after 15z.

05/Marty

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    33  55  35  62  44 /   0   0   0   0   0
Waco                31  54  31  62  42 /   0   0   0   0   0
Paris               28  51  30  59  37 /   0   0   0   0   0
Denton              27  53  31  60  40 /   0   0   0   0   0
McKinney            28  52  31  59  39 /   0   0   0   0   0
Dallas              34  54  35  61  43 /   0   0   0   0   0
Terrell             29  51  30  57  39 /   0   0   0   0   0
Corsicana           32  55  33  61  44 /   0   0   0   0   0
Temple              32  55  31  62  42 /   0   0   0   0   0
Mineral Wells       29  56  31  63  42 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Freeze Warning until 9 AM CDT Wednesday for TXZ107-118>123-
130>135-141>148-156>162-174-175.

&&
Hazardous weather outlook, Oct 31, 5:33 PM CST, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
633 PM CDT Tue Oct 31 2023

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
633 PM CDT Tue Oct 31 2023

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
An early season freeze will occur tonight across all of North and
Central Texas. For many locations, this will be the first freeze of
the season. The freezing temperatures and accompanying frost will
damage sensitive crops and vegetation.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Freezing temperatures and frost will come to an end by mid-morning
Wednesday.

Although not the first of the season, another freeze will occur
across East Texas Thursday morning.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 drought. Local standard time, as filed.

Drought, Jack

When
November 1, 12:00 AM CST to November 13, 11:59 PM CST
Where
Jack forecast zone
Reported by
Drought Monitor
Coordinates
33.234, -98.172 (the zone’s center; the record gives no point)

Severe drought conditions impacted the county but improved by the middle of the month.

Drought, Denton

When
November 1, 12:00 AM CST to November 13, 11:59 PM CST
Where
Denton forecast zone
Reported by
Drought Monitor
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

Severe to extreme drought conditions impacted the county but improved by the middle of the month.

Drought, Collin

When
November 1, 12:00 AM CST to November 13, 11:59 PM CST
Where
Collin forecast zone
Reported by
Drought Monitor
Coordinates
33.188, -96.572 (the zone’s center; the record gives no point)

Severe drought conditions impacted the county but improved by the middle of the month.

Drought, Dallas

When
November 1, 12:00 AM CST to November 13, 11:59 PM CST
Where
Dallas forecast zone
Reported by
Drought Monitor
Coordinates
32.767, -96.778 (the zone’s center; the record gives no point)

Severe drought conditions impacted the county but improved by the middle of the month.

Drought, Eastland

When
November 1, 12:00 AM CST to November 13, 11:59 PM CST
Where
Eastland forecast zone
Reported by
Drought Monitor
Coordinates
32.327, -98.832 (the zone’s center; the record gives no point)

Severe drought conditions impacted the county but improved by the middle of the month.

Drought, Erath

When
November 1, 12:00 AM CST to November 13, 11:59 PM CST
Where
Erath forecast zone
Reported by
Drought Monitor
Coordinates
32.236, -98.218 (the zone’s center; the record gives no point)

Severe drought conditions impacted the county but improved by the middle of the month.

Drought, Hood

When
November 1, 12:00 AM CST to November 13, 11:59 PM CST
Where
Hood forecast zone
Reported by
Drought Monitor
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

Severe drought conditions impacted the county but improved by the middle of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, November 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1148515, 1148516, 1148517, 1148518, 1148519, 1148520, 1148521.